MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V442QR-30
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the evaluation confirmed the event in section b5 of this report.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
The device was returned, and the evaluation found the distal tip for passing the guidewire was torn.A similar device was used to complete the procedure and there was no patient harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
Corrected fields: b5 (information was inadvertently missed), d4 (udi was inadvertently missed) this report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be conclusively determined.However, it is likely the guide wire tip tore due to one of the following: 1.An attempt was made to insert the device into the endoscope while using the guide wire.2.When the angle between the distal end and the guide wire was large, the device was inserted into the endoscope.3.A force exceeding the resisting force was applied to the guide wire tip.This caused the guide wire tip to tear.The instructions for use (ifu) contains the following information regarding this event: "·when using the guide wire, insert the instrument with its distal tip in parallel with the guide wire while holding the distal tip as shown in figure 4.20.Be careful not to forcibly insert the instrument with a sharp angle between the distal tip and the guide wire as shown in figure 4.21.This may damage the distal tip." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The reported issue occurred during a therapeutic procedure.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18784305
Report Number9614641-2024-00478
Device Sequence Number7861037
Product Code LQC
UDI-Device Identifier04953170218415
UDI-Public04953170218415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V442QR-30
Device Lot Number3ZK04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown